Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 577, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Oct 6, 2018, 5:22 PM CDT for Carter County, Murray County, Oklahoma. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 6, 2018, 5:22 PM CDT (22:22 UTC)
- Expired
- Oct 6, 2018, 6:00 PM CDT
- In force
- 38 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 50.0 mph
Counties Carter County, OK, Murray County, OK
The radar
The Norman radar (KTLX), 104 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 10.4 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1086 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 724 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 153 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
980
WUUS54 KOUN 062222
SVROUN
OKC019-099-062300-
/O.NEW.KOUN.SV.W.0577.181006T2222Z-181006T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
522 PM CDT SAT OCT 6 2018
The National Weather Service in Norman has issued a
* Severe Thunderstorm Warning for...
Central Carter County in southern Oklahoma...
Southwestern Murray County in southern Oklahoma...
* Until 600 PM CDT.
* At 522 PM CDT, a severe thunderstorm was located near Milo, moving
northeast at 20 mph.
HAZARD...Ping pong ball size hail.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect
damage to roofs, siding, windows, and vehicles.
* Locations impacted include...
Dougherty, Turner Falls and Milo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3436 9742 3451 9725 3451 9716 3441 9702
3426 9728
TIME...MOT...LOC 2222Z 233DEG 19KT 3434 9732
HAIL...1.50IN
WIND...<50MPH
$$
WRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 6, 2:48 PM CDT, 2 hours 34 minutes earlier.
Area forecast discussion, Oct 6, 2:48 PM CDT, 2 hours 34 minutes before
Area Forecast Discussion
National Weather Service Norman OK
248 PM CDT Sat Oct 6 2018
.DISCUSSION...
Main concern is still widespread rain and the potential for heavy
rain/flooding over the next few days.
The cold front has slowed down its southeastward movement this
afternoon and is expected to stall soon. Showers and storms will
remain possible the rest of this afternoon into this evening. A few
of the storms ahead of the front in the warm sector where
instability is the greatest for the fa could become strong to
severe. Rain development is expected to shift with more coverage
behind the front tonight as the LLJ strengthens. Models then show
the boundary lifting back north as a warm front Sunday as a sfc lee
trough or low develops. Meanwhile, the longwave upper trough
continues to deepen over the western U.S. then slowly move east over
the next few days. As this happens meridional flow will develop over
the area likely leading to multiple rounds of rain over some of the
same areas. Multiple rounds of moderate to heavy rain in some of the
same locations will likely lead to increasing concerns for flooding,
especially in western parts of the fa. With this in mind, will issue
a Flood Watch for portions of the fa. In addition to the flooding
potential over the next few days, there will also be a risk of some
strong to severe storms. However, the heavy rain and potential
flooding are expected the have a bigger impact through Tuesday.
The upper trough is expected to finally move E/NE of the area by
Wednesday with a cold front moving across the region Tuesday night
bringing drier air and slowly ending rain chances. When the rain
finally ends, current expectations are that much of the fa will see
2-4 inches of rain but some areas, especially in western parts of
the fa, could receive 5-7+ inches of rain.
The break from the rain looks somewhat brief as a chance for rain
returns late next week into the weekend as another upper trough and
cold front approaches and moves across the area. This upper trough
could also pick up the remnants of what is currently Hurricane
Sergio.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 59 77 67 78 / 80 70 70 50
Hobart OK 56 69 65 76 / 80 80 80 80
Wichita Falls TX 65 82 69 81 / 80 60 70 70
Gage OK 49 62 60 72 / 70 80 80 80
Ponca City OK 55 73 67 79 / 80 80 80 50
Durant OK 71 81 70 82 / 60 50 40 30
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch from 1 AM CDT Sunday through Tuesday afternoon for
OKZ004>029-033>038-044.
TX...Flood Watch from 1 AM CDT Sunday through Tuesday afternoon for
TXZ083>089.
&&
15/25Hazardous weather outlook, Oct 6, 12:35 PM CDT, 4 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 1235 PM CDT Sat Oct 6 2018 OKZ004>048-050>052-TXZ083>090-071745- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1235 PM CDT Sat Oct 6 2018 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Today and Tonight... .Thunderstorms... Showers and thunderstorms will be widespread across much of Oklahoma and western north Texas this afternoon and tonight. A few strong to severe storms are possible, with hail to the size of quarters and wind gusts to 60 mph with the strongest storms. Heavy rainfall is also expected. The chance for thunderstorms will continue overnight across all of Oklahoma and western north Texas, but the chance of severe weather will be low. .DAYS TWO THROUGH SEVEN...Sunday through Friday... .Thunderstorms... Chances for thunderstorms will continue across much of Oklahoma and north Texas through the middle of next week. Strong to severe storms will be possible at times, especially during the late afternoon and evening hours Monday and Tuesday. Large hail and damaging wind gusts will be the primary hazards with any severe storms. Heavy rainfall associated with the stronger storms may cause localized flooding. .Heavy Rain... Widespread moderate to heavy rainfall is likely from Sunday through Tuesday, which may lead to flooding, especially of low lying and poorly drained areas. The prolonged period of moderate to heavy rains will likely also create elevated levels on mainstem rivers. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook. Smith
In the hours before
Special weather statement, Oct 6, 4:11 PM CDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
411 PM CDT SAT OCT 6 2018
OKZ039-045-046-062145-
Stephens OK-Carter OK-Jefferson OK-
411 PM CDT SAT OCT 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR southeastern Stephens...
northwestern Carter and northeastern Jefferson Counties Until 445 PM
CDT....
AT 409 PM CDT, a strong thunderstorm was located 4 miles northwest of
Ringling, moving northeast at 40 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
Heavy rain can lead to reduced visibility...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3411 9761 3423 9775 3446 9755 3441 9735
3438 9735 3438 9734
TIME...MOT...LOC 2109Z 218DEG 35KT 3423 9763
WRSpecial weather statement, Oct 6, 4:15 PM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
415 PM CDT SAT OCT 6 2018
OKZ031-042-062145-
Pontotoc OK-Seminole OK-
415 PM CDT SAT OCT 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR northwestern Pontotoc and
southwestern Seminole Counties Until 445 PM CDT....
AT 413 PM CDT, a strong thunderstorm was located 4 miles east of
Vanoss, moving northeast at 30 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
Heavy rain can lead to reduced visibility...
Locations impacted include...
Ada, Konawa, Byng, Francis, and Vanoss.
LAT...LON 3467 9677 3478 9690 3490 9680 3490 9678
3493 9678 3496 9675 3489 9655
TIME...MOT...LOC 2113Z 215DEG 25KT 3478 9680
WRSpecial weather statement, Oct 6, 4:46 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
446 PM CDT SAT OCT 6 2018
OKZ041-046-062215-
Carter OK-Murray OK-
446 PM CDT SAT OCT 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR northwestern Carter and
southwestern Murray Counties Until 515 PM CDT....
AT 445 PM CDT, a strong thunderstorm was located near Healdton,
moving northeast at 35 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
Heavy rain can lead to reduced visibility...
Locations impacted include...
Healdton, Graham, Milo, Pooleville and Fox.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3424 9757 3431 9756 3449 9735 3434 9716
3415 9747
TIME...MOT...LOC 2145Z 226DEG 29KT 3426 9747
WRLocal storm report, Oct 6, 5:21 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
521 PM CDT SAT OCT 6 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL HEALDTON 34.23N 97.49W
10/06/2018 E1.00 INCH CARTER OK EMERGENCY MNGR
&&
BRBThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 6, 2:48 PM CDT | Flood Watch | OUN | Alfalfa, Atoka, Beckham, Blaine, Bryan, Caddo and 42 more | 72 hr |
| Oct 6, 4:11 PM CDT | Special Weather Statement | OUN | Carter | 34 min |
| Oct 6, 4:15 PM CDT | Special Weather Statement | OUN | Pontotoc | 30 min |
| Oct 6, 4:46 PM CDT | Special Weather Statement | OUN | Carter | 29 min |
| Oct 6, 5:38 PM CDT | Special Weather Statement | OUN | Carter | 37 min |
| Oct 6, 5:51 PM CDT | Areal Flood Advisory | OUN | Carter, Murray | 54 min |
| Oct 6, 6:11 PM CDT | Special Weather Statement | OUN | Jefferson | 34 min |
| Oct 6, 6:13 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Murray | 47 min |
| Oct 6, 6:43 PM CDT | Areal Flood Advisory | OUN | Carter, Jefferson | 2 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.